Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

October 14, 2021Willacy County, Texas

NWS Brownsville, TX issued this special weather statement at Oct 14, 2021, 2:44 PM CDT for Willacy County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2021, 2:44 PM CDT (19:44 UTC)
Expired
Oct 14, 2021, 3:15 PM CDT
In force
31 min
Issued by
NWS Brownsville, TX
Hail
0.50 in
Wind
30

County Willacy County, TX

The radar

The Brownsville radar (KBRO), 60 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2021-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2021-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2225 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

480 
WWUS84 KBRO 141944
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
244 PM CDT Thu Oct 14 2021
 
TXZ254-142015-
Inland Willacy TX-
244 PM CDT Thu Oct 14 2021

...A strong thunderstorm will impact portions of southwestern Willacy
County through 315 PM CDT...

At 243 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lyford, moving south at 10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Raymondville, Lyford, Sebastian, Lyford Elementary School, Lyford
City Hall, Lyford High School, Raymondville Golf Course, Raymondville
High School, Zapata Ranch and Los Coyotes.

This includes Interstate Highway 69 E between mile markers 38 and 47.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2632 9767 2635 9786 2644 9785 2650 9770
      2632 9762
TIME...MOT...LOC 1943Z 350DEG 7KT 2640 9778 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

$$

58/Reese

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Oct 14, 1:02 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Oct 14, 1:02 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
102 PM CDT Thu Oct 14 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Current satellite and radar imagery show isolated
showers starting to pop up over the eastern CWA. Due to lower
cloud decks and chances for isolated showers and thunderstorms
for the rest of this afternoon, especially in the HRL and BRO
areas, have left MVFR ceilings with light showers until 21z.
Confidence is lower for MFE to see showers but have included
-SHRA until 19z. Southeast winds will be light at MFE and light to
 moderate at HRL and BRO. VFR conditions should prevail through
 early evening and overnight hours.

&&

.PREV DISCUSSION... /issued 619 AM CDT Thu Oct 14 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Mainly mid to high level clouds and light southeast
winds prevail across deep south Texas early this morning. Some
passing low cloud decks may result in brief MVFR ceilings through
mid morning. Otherwise, VFR conditions are generally expected for
the next 24 hours. Light southeast to south winds will increase
and become gusty later this morning into the afternoon, especially
at BRO and HRL.

PREV DISCUSSION... /issued 401 AM CDT Thu Oct 14 2021/

SHORT TERM (Now through Friday): The remnants of tropical cyclone
Pamela, located well north of the CWA early this morning, will
continue to quickly move northeast today. Brownsville radar
currently indicates some a few streamer showers over the lower Texas
Gulf waters. The combination a shallow moisture, around 850mb, and
daytime heating will support isolated showers and thunderstorms
across eastern portions of the CWA today. Above normal temperatures
will continue through the much of the short term with highs
generally in the 90s with lows in the upper 70s to lower 80s. Heat
indices each afternoon are expected to reach the 105 to 110 degrees,
especially near Falcon Lake. A cold front will approach deep south
Texas on Friday and may move into the northern ranchlands as early
as Friday afternoon. Isolated to scattered showers and thunderstorms
are expected to develop ahead and along the front Friday
afternoon.

LONG TERM (Friday Night through Wednesday):Progressive mid-level
flow over the CONUS into early next week then models put on the
brakes as a 500mb ridge builds along or just inland from the
Pacific coast and a broad trough extends along the Canadian/U.S
border in the vicinity of the Great Lakes. This will send the
much anticipated cold front into our CWA which will finally push
the stubborn Summer heat and humidity into the Gulf ushering a
much drier and relatively cooler airmass for the weekend and early
next week.

00Z model consensus sweeps the front across Deep South Texas
Friday night advancing south of the Rio Grande and off the Lower
Coast before or by Sunrise Saturday. A narrow band of showers and
thunderstorms can be expected to accompany the front and if the
front is south of the river by sunrise much of the rain should be
out over the Gulf. A few thunderstorms may produce brief heavy
rainfall with amounts of one-quarter to as much as one inch.
While surface high pressure is of moderate strength and will usher
in cooler and drier conditions mid-level ridge is not that strong
and trends to flattens over the weekend allowing for patches of
of mid and higher level cloud cover to stream overhead at times.

The second front of the season has a bit more oomph than our
initial front a few weeks ago. As 1028-1030mb high builds into the
state temperatures drop 12-20 degrees for the weekend lowering
highs into the 70s to lower 80s and lows dropping into the 50s to
low/mid 60s along the immediate coast. Airmass slowly modifies
next week as the surface highs moves east and winds veer east to
southeast with high temperatures rebounding a bit more quickly
than lows.

MARINE:(Now through Friday): Buoy 42020 south-southeast winds
around 18 knots gusting to around 23 knots with seas of 7.2 feet
with a period of 7 seconds at 0240 CDT/0740 UTC. Strong to moderate
southeasterly winds and hazardous seas will continue through around
sunrise. Therefore, the Small Craft Advisory remains in effect for
the lower Texas Gulf waters until 7 AM. Marine conditions will
gradually improve throughout the day as winds decrease and seas
subside. Elevated winds and seas will likely support Exercise
Caution conditions along the lower Texas coast for much today.

Friday night through Monday...Cold front surges off the Lower Texas
coast Friday night working its way south of the Mouth of the Rio
Grande around Sunrise Saturday. Pressure gradient strengthens
quickly in wake of the front with 1030mb high building over Texas.
Strong North flow develops within a few hours of the frontal
passage with winds peaking Saturday morning. Some wind gusts may
approach or even tough gales as a much drier and cooler airmass
moves over the warm winds. Seas respond fairly quickly with models
suggesting a fully develop sea by Noon Saturday. Surface ridge
builds along the coast Sunday with marine conditions improving
fairly quickly. Surface high passes to the east Monday with winds
returning from the east to southeast at light levels.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  91  68  78 /  10  20  40  10
BROWNSVILLE          78  94  70  80 /  10  20  40  10
HARLINGEN            76  94  66  78 /  10  30  40  10
MCALLEN              78  96  65  79 /  10  40  60   0
RIO GRANDE CITY      76 100  63  81 /  10  40  50   0
SOUTH PADRE ISLAND   81  87  73  77 /  10  20  40  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

65-Soria/Aviation
Hazardous weather outlook, Oct 14, 6:37 AM CDT, 8 hours 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
637 AM CDT Thu Oct 14 2021

TXZ248>255-353-151145-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Northern Hidalgo-
637 AM CDT Thu Oct 14 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents at beaches along the
lower Texas coast tonight.

Heat Index values between 105 and 110 degrees are possible across
southern and western portions of Deep South Texas this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is an elevated risk of rip currents at beaches along the
lower Texas coast Friday through Sunday.

Heat Index values between 105 and 110 degrees are possible across
southern and western portions of Deep South Texas during the
afternoon hours Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-TXZ256-257-351-151145-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-Coastal Willacy-Coastal Cameron-Coastal Kenedy-
637 AM CDT Thu Oct 14 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas, The Gulf of Mexico, and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Additional Small Craft Advisories may be needed across all or
portions of the lower Texas coastal waters Saturday into Sunday
behind the approaching cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Oct 14, 2:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
244 PM CDT Thu Oct 14 2021

TXZ254-142015-
Inland Willacy TX-
244 PM CDT Thu Oct 14 2021

...A strong thunderstorm will impact portions of southwestern Willacy
County through 315 PM CDT...

At 243 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lyford, moving south at 10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Raymondville, Lyford, Sebastian, Lyford Elementary School, Lyford
City Hall, Lyford High School, Raymondville Golf Course, Raymondville
High School, Zapata Ranch and Los Coyotes.

This includes Interstate Highway 69 E between mile markers 38 and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2632 9767 2635 9786 2644 9785 2650 9770
      2632 9762
TIME...MOT...LOC 1943Z 350DEG 7KT 2640 9778

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

58/Reese

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 8:03 PM CDTAreal Flood AdvisoryBROZapata2 hr
Oct 14, 2:30 PM CDTAreal Flood AdvisoryBROWillacy2 hr
Oct 14, 3:59 PM CDTSpecial Weather StatementBROBrooks31 min
Oct 14, 4:32 PM CDTSpecial Weather StatementBROBrooks28 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.